MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #6 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #6 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-609
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Numbness (2415); Fibrosis (3167)
Date of Event 11/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Text from site email event description- (b)(6) 2021 "sae happened in subject rhoc011 at (b)(6) 2021.This patient had a postoperative hematoma and came at the emergency room.After applying pressure bandages and prescribing oxycodon, the patient was discharged.At (b)(6) 2021 the patient had numbness in his leg, but there were no additional actions.At (b)(6) 2021 the patient had tingling sensation in both the leg and foot and functional loss of the knee.The patient was referred to the neurologist because of expected entrapment of the n.Ischiadicus.".
 
Event or Problem Description
Text from site email event description- "sae happened in subject (b)(6) at (b)(6) 2021.This patient had a postoperative hematoma and came at the emergency room.After applying pressure bandages and prescribing oxycodon, the patient was discharged.At (b)(6) 2021 the patient had numbness in his leg, but there were no additional actions.At (b)(6) 2021 the patient had tingling sensation in both the leg and foot and functional loss of the knee.The patient was referred to the neurologist because of expected entrapment of the n.Ischiadicus." update 20-jul-2022 mf: email attachment communication indicates "the neurologist made a emg.After that, this patient had functional loss due to arthrofibrosis.At (b)(6) 2022 the patient was hospitalized to perform manipulation under anaesthesia.".
 
Additional Manufacturer Narrative
Reported event: an event regarding rom and patient factors involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this case concerns a patient who had postoperative complications including a postoperative hematoma, possible nerve injury, and arthrofibrosis.In my opinion these complications are not implant related but rather due to surgical technique factors and possibly patient factors.As to the root cause of these complications, i cannot determine with certainty because of the lack of information.I cannot confirm any of the events described except that the patient had a total knee arthroplasty because i can see the postoperative x-rays." product history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusions: it was reported that the patient was hospitalized to perform manipulation under anesthesia due to arthrofibrosis.A review of the provided medical information by a clinical consultant indicated: "this case concerns a patient who had postoperative complications including a postoperative hematoma, possible nerve injury, and arthrofibrosis.In my opinion these complications are not implant related but rather due to surgical technique factors and possibly patient factors.As to the root cause of these complications, i cannot determine with certainty because of the lack of information.I cannot confirm any of the events described except that the patient had a total knee arthroplasty because i can see the postoperative x-rays." the exact cause of the event could not be determined because insufficient information was provided.Further information such as the primary operative report and manipulation under anesthesia report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: device name#triathlon p/a cr beaded #5r ; cat#5517f502 ; lot#lxb7r device name#tritanium bplate triathlon s6 ; cat#5536b600 ; lot#ctd59263 it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.

Brand Name
X3 TRIATHLON CS INSERT #6 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NJ NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13522875
Report Number0002249697-2022-00237
Device Sequence Number17454995
Product Code MBH
UDI-Device Identifier07613327045932
UDI-Public07613327045932
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K063423
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5531-G-609
Device Catalogue Number5531G609
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer08/19/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age74 YR
Patient SexMale
Patient Weight88 KG